Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jul 18, 2021, 7:36 PM CDT for Beckham County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 7:36 PM CDT (00:36 UTC)
- Expired
- Jul 18, 2021, 8:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Beckham County, OK
The radar
The Altus AFB radar (KFDR), 119 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1818 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
736
WWUS84 KOUN 190036
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
736 PM CDT Sun Jul 18 2021
OKZ021-033-034-190100-
Harmon OK-Beckham OK-Greer OK-
736 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR north central Harmon...
southwestern Beckham and northwestern Greer Counties Until 800 PM
CDT...
AT 732 PM CDT, a strong thunderstorm was located near Erick, moving
southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3527 9985 3506 9965 3493 9994 3508 10000
3520 10000
TIME...MOT...LOC 0032Z 331DEG 11KT 3516 9991
$$
..speg.What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 18, 6:58 PM CDT, 38 minutes earlier.
Area forecast discussion, Jul 18, 6:58 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Norman OK 658 PM CDT Sun Jul 18 2021 ...New AVIATION... .SHORT TERM... (This afternoon through Monday) Issued at 1246 PM CDT Sun Jul 18 2021 A NW to SE oriented stationary boundary is currently draped across central OK this afternoon. This will be the location where isolated to scattered showers and thunderstorms develop through this evening. The highest chances are expected over SE OK where both surface observation and vis satellite suggest enhanced convergence with cu fields developing. In addition to diurnal convection along the boundary, an ongoing thunderstorm complex moving out of west central KS should enter NW OK around 23-00Z. A narrow environment of deep layer shear and instability should be present across this area as it continues to track south southeastward into west central OK after dark. Damaging wind gusts could accompany these storms, along with marginally severe hail until midnight or so. Late tonight, the surface front will move southwestward as a quasi cold front. Stratus may redevelop by early Mon morning behind it but confidence in how long it will persist is low. Temps should be much more bearable behind it regardless, and if stratus does linger by this time tomorrow it could be similar to what NE OK is experiencing right now (upper 70s to low 80s). As far as PoPs are concerned for tomorrow, it appears most of the region will be impacted by drier mid to upper air/subsidence as a shortwave trough within northerly flow moves into central AR by mid day. The exception will be over the extreme west where a secondary perturbation within sfc upslope flow could result in additional showers and thunderstorms throughout the day but confidence is on the low side regarding this scenario. && .LONG TERM... (Monday night through next Saturday) Issued at 221 PM CDT Sun Jul 18 2021 There is at least a chance that afternoon convection could still affect the southwestern portion of the area Monday evening, but the best signal is pushing west of the forecast area by the time we get into the evening hours. Otherwise POPs will generally be confined to low POPs in the southeast at various times closer to the proximity of the broad mid-level through remaining just southeast of the area. The large mid-level anticyclone over the southwestern U.S. builds into the into the central and northern Plains bringing warmer temperatures and helping to cut off any significant chance of precipitation through most of the area (except perhaps the southeast). && .AVIATION... (00Z TAFS) Issued at 654 PM CDT Sun Jul 18 2021 Scattered thunderstorms are expected through the evening over the southwestern half of Oklahoma. IFR ceilings will likely develop several hours before sunirse and last until late morning at many TAF sites. Winds will remain under 12 knots, generally from northeast to southeast. && .UPPER AIR... Issued at 1246 PM CDT Sun Jul 18 2021 An Upper Air flight is not planned for today. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 85 66 86 / 40 20 0 0 Hobart OK 71 87 65 87 / 50 30 10 0 Wichita Falls TX 74 89 68 89 / 50 30 10 0 Gage OK 69 84 63 86 / 50 30 0 0 Ponca City OK 68 86 64 85 / 20 20 0 0 Durant OK 74 88 68 89 / 60 20 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...03 LONG TERM....68 AVIATION...09
Hazardous weather outlook, Jul 18, 3:07 PM CDT, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 307 PM CDT Sun Jul 18 2021 OKZ004>048-050>052-TXZ083>090-192015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 307 PM CDT Sun Jul 18 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is a slight risk of severe thunderstorms across portions of northwestern Oklahoma. The slight risk is northwest of a line from Arnett to Woodward to Alva. There is also a marginal risk of severe thunderstorms to the south and east of the slight risk and northwest of a line from Hollis to Cordell to Watonga to Medford. Showers and thunderstorms moving south through western Kansas will move into northwestern Oklahoma this afternoon and evening with some additional thunderstorms developing over northwestern Oklahoma. Some of these storms may be severe with wind gusts of 60 to 70 mph and hail to the size of quarters. The severe weather potential will linger into the evening before diminishing around midnight. Elsewhere, thunderstorms will be scattered across southern and western Oklahoma and western sections of north Texas through mid- evening. Although some of these storms could be strong, the severe weather potential is lower in these areas. Heavy rainfall will also be possible with any of the storms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorms will be possible on Monday and Tuesday with localized flooding as the only hazard. Thunderstorms will return on Thursday through Saturday across southeast Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 18, 6:39 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
639 PM CDT Sun Jul 18 2021
OKZ028-029-190015-
Cleveland OK-McClain OK-
639 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Cleveland and
northwestern McClain Counties Until 715 PM CDT...
AT 636 PM CDT, a strong thunderstorm was located over southwestern
Oklahoma City, moving east at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3520 9750 3532 9765 3538 9763 3538 9757
3537 9740
TIME...MOT...LOC 2336Z 291DEG 8KT 3533 9757
..speg.Special weather statement, Jul 18, 6:50 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
650 PM CDT Sun Jul 18 2021
OKZ027-190015-
Grady OK-
650 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Grady County Until
715 PM CDT...
AT 649 PM CDT, a strong thunderstorm was located near Pocasset,
moving southwest at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3529 9792 3518 9788 3502 9806 3508 9809
3527 9810
TIME...MOT...LOC 2349Z 63DEG 7KT 3522 9797
..speg.Special weather statement, Jul 18, 6:52 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
652 PM CDT Sun Jul 18 2021
OKZ037-190030-
Tillman OK-
652 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman County Until
730 PM CDT...
AT 649 PM CDT, a strong thunderstorm was located near Hollister,
moving south at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3416 9883 3416 9886 3415 9887 3417 9887
3418 9891 3421 9895 3420 9897 3421 9898
3422 9898 3444 9893 3442 9871 3414 9869
3413 9873 3413 9876
TIME...MOT...LOC 2349Z 4DEG 24KT 3436 9883
..speg.Special weather statement, Jul 18, 7:06 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 706 PM CDT Sun Jul 18 2021 OKZ029-030-190030- Pottawatomie OK-Cleveland OK- 706 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR west central Pottawatomie and east central Cleveland Counties Until 730 PM CDT... AT 703 PM CDT, a strong thunderstorm was located 4 miles north of Etowah, moving southwest at 10 MPH. Boaters on Lake Thunderbird should prepare for the potential of strong winds. HAZARDS INCLUDE... Wind gusts to 50 MPH... Hail up to one-half inch diameter... PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Lake Thunderbird, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 15 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now. Do not be caught on the water in a thunderstorm. && LAT...LON 3526 9714 3517 9708 3509 9725 3522 9733 TIME...MOT...LOC 0003Z 63DEG 10KT 3520 9717 ..speg.
Special weather statement, Jul 18, 7:27 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 727 PM CDT Sun Jul 18 2021 OKZ027-028-190100- Grady OK-McClain OK- 727 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Grady and west central McClain Counties Until 800 PM CDT... AT 725 PM CDT, strong thunderstorms were along a line extending from near Middleberg to 4 miles southwest of Tabler, moving southeast at 10 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... LAT...LON 3513 9756 3476 9779 3493 9797 3518 9778 TIME...MOT...LOC 0025Z 294DEG 7KT 3513 9775 3499 9786 ..speg.
Special weather statement, Jul 18, 7:36 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
736 PM CDT Sun Jul 18 2021
OKZ021-033-034-190100-
Harmon OK-Beckham OK-Greer OK-
736 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR north central Harmon...
southwestern Beckham and northwestern Greer Counties Until 800 PM
CDT...
AT 732 PM CDT, a strong thunderstorm was located near Erick, moving
southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3527 9985 3506 9965 3493 9994 3508 10000
3520 10000
TIME...MOT...LOC 0032Z 331DEG 11KT 3516 9991
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:02 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 43 min |
| Jul 18, 7:06 PM CDT | Special Weather Statement | OUN | Cleveland | 24 min |
| Jul 18, 7:19 PM CDT | Areal Flood Advisory | OUN | Cleveland | 4 hr |
| Jul 18, 7:23 PM CDT | Areal Flood Advisory | OUN | Atoka, Coal, Hughes | 4 hr |
| Jul 18, 7:27 PM CDT | Special Weather Statement | OUN | Grady | 33 min |
| Jul 18, 7:58 PM CDT | Special Weather Statement | OUN | Pontotoc | 32 min |
| Jul 18, 8:21 PM CDT | Special Weather Statement | OUN | Greer | 24 min |
| Jul 18, 8:56 PM CDT | Special Weather Statement | OUN | Jackson, Kiowa | 49 min |
| Jul 18, 8:58 PM CDT | Special Weather Statement | OUN | Carter, Garvin, Murray | 32 min |
| Jul 18, 9:20 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Marshall | 28 min |
| Jul 18, 9:59 PM CDT | Special Weather Statement | OUN | Tillman | 61 min |
| Jul 18, 10:03 PM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Johnston, McClain, Murray, Pottawatomie | 4 hr |
| Jul 18, 10:10 PM CDT | Areal Flood Advisory | OUN | Harmon, Jackson | 5 hr |
| Jul 18, 10:49 PM CDT | Special Weather Statement | OUN | Pottawatomie | 26 min |
| Jul 19, 12:18 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Grady | 3 hr |
| Jul 19, 1:03 AM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Jul 19, 4:01 AM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Love, Marshall, Murray, Stephens | 5 hr |
| Jul 19, 7:46 AM CDT | Areal Flood Advisory | OUN | Johnston, Pontotoc | 3 hr |
| Jul 19, 8:12 AM CDT | Flash Flood Warning | OUN | Johnston, Pontotoc | 3 hr |
| Jul 18, 10:20 PM CDT | Special Weather Statement | OUN | Foard | 25 min |
| Jul 18, 11:40 PM CDT | Special Weather Statement | OUN | Archer, Baylor, Clay, Wichita | 50 min |
| Jul 19, 12:22 AM CDT | Areal Flood Advisory | OUN | Archer, Baylor | 3 hr |
| Jul 19, 12:49 AM CDT | Areal Flood Advisory | OUN | Archer, Wichita | 3 hr |
| Jul 19, 3:46 PM CDT | Special Weather Statement | OUN | Fannin |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.